Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 154, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 2, 2011, 2:40 PM CDT for Chariton County, Linn County, Macon County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2011, 2:40 PM CDT (19:40 UTC)
- Expired
- Jun 2, 2011, 3:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Linn County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 158 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS53 KEAX 021940
SVREAX
MOC041-115-121-022015-
/O.NEW.KEAX.SV.W.0154.110602T1940Z-110602T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
240 PM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 315 PM CDT
* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
MARCELINE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARCELINE...WIEN AND NEW CAMBRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3961 9269 3958 9270 3960 9304 3972 9305
3983 9267 3961 9263
TIME...MOT...LOC 1940Z 257DEG 14KT 3965 9295
WIND...HAIL 60MPH 1.00IN
$$
DEROCHE1 follow-up statement
227
WWUS53 KEAX 021953
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 PM CDT THU JUN 2 2011
MOC115-022003-
/O.CAN.KEAX.SV.W.0154.000000T0000Z-110602T2015Z/
LINN MO-
253 PM CDT THU JUN 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IN
NORTH CENTRAL MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3961 9263 3961 9270 3958 9270 3960 9300
3969 9299 3970 9292 3970 9286 3972 9286
3977 9266
TIME...MOT...LOC 1953Z 288DEG 16KT 3962 9289
$$
MOC041-121-022015-
/O.CON.KEAX.SV.W.0154.000000T0000Z-110602T2015Z/
CHARITON MO-MACON MO-
253 PM CDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MACON AND NORTHEASTERN CHARITON COUNTIES UNTIL 315 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 6
MILES SOUTH OF MARCELINE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
&&
LAT...LON 3961 9263 3961 9270 3958 9270 3960 9300
3969 9299 3970 9292 3970 9286 3972 9286
3977 9266
TIME...MOT...LOC 1953Z 288DEG 16KT 3962 9289
WIND...HAIL 60MPH 1.50IN
$$
DEROCHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:40 AM CDT, 8 hours earlier.
Area forecast discussion, Jun 2, 6:40 AM CDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT THU JUN 2 2011 ...UPDATED AVIATION... .DISCUSSION... REMNANTS OF MCS THAT DEVELOPED ALONG LOW LEVEL JET IN CENTRAL KANSAS IS WORKING ACROSS CWA THIS MORNING BUT WEAKENS AS IT LOSES BEST INSTABILITY AND MOVES INTO WEAKER SHEARED ENVIRONMENT. THIS AREA OF CONVECTION WILL BE LAST PRECIPITATION FOR THE SHORT TERM AS UPPER RIDGING WITH STRONG CAP MOVES INTO THE REGION. THERE HAS BEEN SOME ADDITIONAL INSTABILITY AND A LITTLE STRONGER SHEAR IN THE EXTREME NORTHEAST WHICH HAS BEEN THE FOCUS FOR RAPID DEVELOPMENT OF SUB SEVERE CONVECTION. NONE OF THE MODELS HANDLED THE WEAK WAVE THAT HELPED TRIGGER THE STORMS LAST NIGHT...AND SO NOT CONFIDENT IN FIRST PERIOD SOLUTIONS WITH THE PRECIPITATION ENDING COMPLETELY BY DAYBREAK. THEREFORE...WILL SHOW PRECIPITATION IN THE EASTERN HALF OF THE CWA UNTIL FAIRLY LATE AFTERNOON. AFTER THE MCS FINALLY EXITS THE REGION TODAY THE STRONG UPPER RIDGING IN THE SOUTHERN US WILL TURN THE HEAT ON BUT NOT HIGH ENOUGH FOR A HEADLINE. FRIDAY WILL FEATURE SIMILAR CONDITIONS TO TODAY...HOT AND HUMID BUT DRY. ON SATURDAY...HIGHLY AMPLIFIED TROUGH OFF WEST COAST OF US WILL SEND UP SHORTWAVE ENERGY ATOP THE RIDGE WHICH WILL FLATTEN IT SLIGHTLY AND BRING A SLIGHT CHANCE OF CONVECTION. THE UPPER LOW MAKES LITTLE PROGRESS EASTWARD BUT THE UPPER RIDGE OVER THE SOUTHEAST US RETROGRADES...BUILDING INTO THE SOUTHERN GREAT PLAINS AND POTENTIALLY ALLOWING A WEAK BACK DOOR FRONT INTO NORTHEAST MISSOURI MONDAY OR TUESDAY...ALONG WITH COOLER TEMPERATURES. IF THE GFS VERIFIES THE TROUGH ALONG THE WEST COAST FINALLY MOVES INLAND AND NORTHWARD TUESDAY NIGHT AND THE RIDGE IN THE SOUTHERN US BREAKS DOWN TO ALLOW MORE CYCLONIC FLOW TO OVERSPREAD THE CENTRAL PLAINS. THEREFORE WILL INTRODUCE SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY FOR NOW. ADOLPHSON && .AVIATION... BACK EDGE OF STRATIFORM RAIN SHIELD FROM DECAYED CONVECTIVE SYSTEM WAS MOVING EAST OF TERMINALS AT THE BEGINNING OF THE 12Z TAF PACKAGE. TRAILING -SHRA OVER CNTRL KANSAS MAY AFFECT AERODROME SITES THIS MORNING...THOUGH COULD DECAY BEFORE REACHING WRN MISSOURI. SOME RESIDUAL MVFR CIGS MAY AFFECT SITES FOR THE FIRST HOURS OF VALID TAFS...HOWEVER UPSTREAM OBSERVATIONS INDICATE LITTLE ADDITIONAL COVERAGE. OTHERWISE...ONLY THICKER CIRRUS COVER AND INCREASINGLY GUSTY SLY SFC WINDS WILL PREVAIL THROUGH THE REMAINDER OF THE TIME FRAME. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 12:57 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT THU JUN 2 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1257 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN PARTS OF CENTRAL MISSOURI...MAINLY EAST OF A LINE FROM PRINCETON TO BRUNSWICK TO FAYETTE. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL BEGIN TO CLIMB BACK INTO THE UPPER 80S AND LOWER 90S WITH HEAT INDICES RISING INTO THE MIDDLE AND UPPER 90S. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND AND EARLY NEXT WEEK. ANY STORM WHICH DEVELOPS IN THE AFTERNOON OR EVENING HOURS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM CDT | Special Weather Statement | EAX | Buchanan | 51 min |
| Jun 2, 1:52 AM CDT | Special Weather Statement | EAX | Adair | 23 min |
| Jun 2, 3:41 AM CDT | Special Weather Statement | EAX | Adair | 34 min |
| Jun 2, 3:51 AM CDT | Special Weather Statement | EAX | Macon | 24 min |
| Jun 2, 4:15 AM CDT | Special Weather Statement | EAX | Adair, Schuyler | 30 min |
| Jun 2, 5:44 AM CDT | Areal Flood Advisory | EAX | Adair | 7 hr |
| Jun 2, 12:34 PM CDT | Areal Flood Warning | EAX | Adair, Macon | 12 hr |
| Jun 2, 2:55 PM CDT | Tornado Warning | EAX | Chariton | 35 min |
| Jun 2, 3:34 PM CDT | Special Weather Statement | EAX | Randolph | 26 min |
| Jun 2, 3:36 PM CDT | Special Weather Statement | EAX | Chariton | 24 min |
| Jun 2, 4:02 PM CDT | Special Weather Statement | EAX | Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.